Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 24, NWS Milwaukee, WI

March 12, 2011

NWS Milwaukee, WI issued this small craft advisory at Mar 12, 2011, 3:18 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2011, 3:18 PM CST (21:18 UTC)
Expired
Mar 13, 2011, 12:00 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WHUS73 KMKX 122118
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CST SAT MAR 12 2011

...BREEZY WINDS CONTINUING THROUGH THE EVENING...

.LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL CONTINUE TO HEAD
EASTWARD THIS EVENING AND OVERNIGHT...AS HIGH PRESSURE BUILDS INTO
MINNESOTA FROM THE NORTHWEST. BREEZY CONDITIONS ARE EXPECTED TO
LINGER THROUGH MUCH OF THE EVENING...WITH WINDS EASING LATE
EVENING AND OVERNIGHT AS THE LOW PULLS AWAY. WIND GUSTS CONTINUE
TO REMAIN JUST BELOW GALE FORCE...SO THE GALE WARNING HAS BEEN
DOWNGRADED TO A SMALL CRAFT ADVISORY.

LMZ643>646-130530-
/O.CAN.KMKX.GL.W.0006.000000T0000Z-110313T0000Z/
/O.NEW.KMKX.SC.Y.0024.110312T2118Z-110313T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 PM CST SAT MAR 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST TO NORTHWEST AT 15 TO 25 KNOTS WITH A FEW GUSTS TO
  30 KNOTS.

* WAVES: 1 TO 2 FEET CLOSE TO SHORE AND 2 TO 4 FEET TOWARD OPEN 
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
2 follow-up statements
403 
WHUS73 KMKX 130342
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 PM CST SAT MAR 12 2011

...BREEZY WINDS TO SLOWLY DIMINISH LATE THIS EVENING...

.BRISK NORTHWEST WINDS WILL SLOWLY EASE LATE THIS EVENING AS HIGH
PRESSURE BUILDS INTO MINNESOTA FROM THE NORTHWEST. WIND GUSTS
ARE EXPECTED TO FALL BELOW SMALL CRAFT ADVISORY LEVELS AROUND MIDNIGHT.

LMZ643>646-130600-
/O.CON.KMKX.SC.Y.0024.000000T0000Z-110313T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
942 PM CST SAT MAR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: WEST TO NORTHWEST AT 15 TO 25 KNOTS...LOWERING TO 10 TO
  20 KNOTS AFTER MIDNIGHT.

* WAVES: 1 TO 2 FEET CLOSE TO SHORE AND 2 TO 4 FEET TOWARD OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
184 
WHUS73 KMKX 130544
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1144 PM CST SAT MAR 12 2011

...BRISK WINDS HAVE EASED...

.BRISK NORTHWEST WINDS HAVE SLOWLY EASED TO BELOW SMALL CRAFT
ADVISORY LEVELS. THOUGH WINDS WILL REMAIN GUSTY THROUGH THE
OVERNIGHT...THEY WILL NOT REACH CRITERIA. THE SMALL CRAFT ADVISORY
WILL BE ALLOWED TO EXPIRE AT MIDNIGHT.

LMZ643>646-130645-
/O.EXP.KMKX.SC.Y.0024.000000T0000Z-110313T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1144 PM CST SAT MAR 12 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

WIND GUSTS HAVE FALLEN BELOW 25 KNOTS ALONG THE NEAR SHORE WATERS
OF LAKE MICHIGAN. WHILE GUSTS TO 20 KNOTS WILL CONTINUE INTO THE
EARLY OVERNIGHT HOURS...THEY WILL BECOME LESS FREQUENT AS HIGH
PRESSURE BUILDS IN FROM THE WEST. THE SMALL CRAFT ADVISORY WILL BE
ALLOWED TO EXPIRE AT MIDNIGHT.

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 3:00 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 12, 3:00 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CST SAT MAR 12 2011

.VERY SHORT TERM...TONIGHT AND SUNDAY.

AXIS OF UPPER AND SFC TROUGHS WILL DROP THROUGH SRN WISCONSIN THIS
EVENING AND INTO TONIGHT. ENOUGH LOW LEVEL MOISTURE TOWARD THE LOW
TO KEEP SCATTERED FLURRIES GOING IN THE NORTHEAST FORECAST AREA.
UPSTREAM RADAR CURRENTLY SUPPORTS THIS AS WELL. OTHERWISE...BREEZY
CONDITIONS WILL LINGER INTO THE EVENING...WITH WINDS SLOWLY EASING
OVERNIGHT AS THE LOW PULLS AWAY TO THE EASTERN GREAT LAKES. CLOUDS
WILL PROBABLY LINGER THROUGH MUCH OF THE NIGHT...WITH SOME BREAKS
POSSIBLE IN THE SOUTHWEST AS DRIER AIR WORKS IN.

COLDER AIRMASS TO LINGER ACROSS SRN WI SUNDAY...AS A WEAK UPPER WAVE
MOVES THROUGH IN THE AFTERNOON. 925 MB TEMPS AROUND -4C OR -5C WILL
KEEP HIGHS GENERALLY CONFINED TO THE MID 30S. COLDER AIR AND UPPER
WAVE MAY KEEP MOSTLY CLOUDY SKIES AROUND TOO...ESPECIALLY ACROSS THE
NORTHEAST HALF OF THE CWA. ON A BRIGHTER NOTE...WINDS SHOULD BE MUCH
LIGHTER THAN TODAY.

.SHORT TERM...SUNDAY NIGHT THROUGH TUESDAY.

STRONG COMPACT SHORT WAVE CURRENTLY NEAR LAKE WINNIPEG WL PUSH ACRS
FAR NE WI ON SUN...AND EXIT THE AREA EARLY SUN EVE.  DELTA-T AROUND
9 DEGREES FOR A TIME...BUT LOW LEVEL MOISTURE APPEARS SPARSE...SO WL
CONT MORE OPTIMISTIC P/C WORDING NEAR THE LAKE.

SHORT WAVE RIDGING THEN INCREASES ACROSS WI LATER SUN NGT AND
FURTHER INCREASES ON MON AHEAD OF APPROACHING WEAK SHORT WAVE FOR
TUE.  EWD PROGRESSION OF FEATURE HAS SLOWED DOWN DUE TO MEANDERING
CUTOFF LOW IN LOWER MS/TN VLY REGION EARLY TUE.  THIS SYSTEM WL
BECOME MORE PROGRESSIVE AND TAKE NE TRACK AS DEPICTED BY MOST
GUIDANCE INTO OH VLY BY TUE NGT.  EXPC ANY PRECIP ASSOCD WITH THIS
SYSTEM TO REMAIN TO THE SE OF WI.

DUE TO SLOWER PROGRESSION OF APPROACHING CDFNT FOR TUE...REMOVED
POPS FROM TUE MRNG...WITH BEST CHANCE IN THE AFTN IN THE WRN AREAS.
WEAKENING FRONTAL BOUNDARY RUNS INTO DRIER AIRMASS AND SUBSIDENCE
LINGERING OVER SERN WI SO LOWERED POPS ACROSS SE TO SCHC CATEGORY
INTO TUE EVE.  FORCING EXITS AREA TO THE EAST TUE NGT...SO WL END
SMALL CHANCE POPS BY MIDNIGHT.  LOW LEVEL THERMAL PROFILE REMAINS AT
OR ABV FREEZING UP TO 4K FT THRU THE EVE...SO WL NOT INTRODUCE ANY
MIXTURE ATTM.

GRADUAL WARMING TREND EARLY NEXT WEEK AS LOW LEVELS WARM IN RESPONSE
TO INCREASING SLY WINDS.  SHOULD NEAR THE 50 MARK IN SOME AREAS ON
TUE.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.

SHOWER THREAT DIMINISHES TUESDAY NIGHT AS WEAKENING SFC FRONT MOVES
ACRS WRN GTLAKES AND SRN WI.  A QUIET DAY IS THEN EXPECTED ON WED AS
WEAK HIGH PRESSURE MOVES THRU THE REGION.  ALTHOUGH THE HIGH
PRESSURE AREA IS FAIRLY WEAK...IT WILL EXTEND SWD INTO THE GULF
IMPINGING ON THE AVAILABLE MOISTURE RETURN AHEAD OF THE NEXT SYSTEM.
APPEARS MID LEVEL RIDGING WL CONTINUE TO SUPPRESS DEEPER MOISTURE AS
SFC FRONT MOVES THRU SRN WI ON THU...HWVR ENUF MOISTURE AVAILABLE TO
CONT SMALL CHANCE FOR -SHRA AT THIS TIME. GFS LIKELY OVERDOING PWAT
VALUES REACHING 1.0 ON THU.

LONG WAVE TROUGHING SPREADING INTO WRN CONUS LATE IN THE WEEK WL
RESULT IN INCREASING RIDGING AND SUBSIDENCE ACRS CENTRAL CONUS AND
UPPER MIDWEST.  HI RES ECMWF SHOWS A BIT MORE UPSTREAM RIDGING ON
FRI WHILE GFS TRENDING TOWARD FLATTER FLOW. WL LEAN ON MORE
CONSISTENT AND DRIER ECMWF FOR LATER PERIODS FOR NOW.

GFS 500MB 5 DAY MEANS THRU NEXT WEEK CONTINUES TO SHOW AN UPSTREAM
CUTOFF LOW PRESSURE TROUGH STRENGTHING OFF THE WEST COAST RESULTING
IN ZONAL FLOW AND ABOVE NORMAL HEIGHTS UPSTREAM OVER THE GREAT LAKES
AND ERN TWO THIRDS OF CONUS.  ABOVE NORMAL HEIGHTS REACH THEIR
ZENITH AROUND 00Z/20 BEFORE WEAKENING AS UPSTREAM CUTOFF LOW WEAKENS
AND BEGINS TO MOVE INTO SWRN CONUS.  HENCE LOOKS LIKE DRY CONDITIONS
WITH TEMPS AT OR ABV SEASONAL NORMAL TO CONTINUE THRU NEXT
WEEKEND...WITH A BETTER CHANCE FOR MORE WIDESPREAD PRECIP LATE IN
THE WEEKEND INTO EARLY THE FOLLOWING WEEK.

&&

.AVIATION...MVFR CIGS LIKELY TO PERSIST THIS EVENING AND THROUGH THE
NIGHT ACROSS THE NORTHEAST FORECAST AREA. DRIER AIR WORKING INTO THE
SOUTHWEST MAY ALLOW CIGS TO GO SCT AFTER MIDNIGHT FROM AROUND
MADISON SOUTHWEST. WILL HAVE TO MONITOR SATELLITE TRENDS THIS
EVENING. WEAK UPPER WAVE WILL MOVE THROUGH TOMORROW
AFTERNOON...POSSIBLY KEEPING CLOUDINESS ACROSS THE NORTHEAST. MAY
END UP BEING A LULL IN CLOUDS ACROSS THE AREA IN THE MORNING BEFORE
WAVE COMES THROUGH...BUT HARD TO NAIL THAT DOWN AT THE MOMENT. FOR
NOW...WENT WITH BKN VFR IN THE EAST TOMORROW AFTERNOON PER MOS
GUIDANCE...BUT SOUNDINGS SUGGEST COULD SEE MVFR FOR A TIME.

BREEZY WINDS WILL SLOWLY EASE THIS EVENING AND OVERNIGHT...WITH MUCH
LIGHTER WINDS EXPECTED ON SUNDAY.

&&

.MARINE...WILL BE DOWNGRADING GALE WARNING TO SMALL CRAFT ADVISORY
WITH AFTERNOON FORECAST PACKAGE. WINDS HAVE REMAINED JUST BELOW GALE
CRITERIA THROUGH THE DAY...AND WOULD LIKELY HAVE SEEN HIGHEST GUSTS
BY NOW UNDER PEAK AFTERNOON HEATING. STILL...LOOKS LIKE SMALL CRAFT
GUSTS COULD LINGER THROUGH THE EVENING...SO WILL HAVE SMALL CRAFT
ADVISORY GOING UNTIL MIDNIGHT.

&&

.CONFIDENCE...

TONIGHT AND SUNDAY...MEDIUM TO HIGH.
SUNDAY NIGHT AND MONDAY...HIGH.
MONDAY NIGHT THROUGH TUESDAY...MEDIUM.
TUESDAY NIGHT THROUGH SATURDAY...MEDIUM TO HIGH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVY LMZ643>646 UNTIL 06Z/13.

VERY SHORT TERM...DDV
SHORT TERM/LONG TERM/HYDROLOGY...MBK
AVIATION/MARINE...DDV
Hazardous weather outlook, Mar 12, 4:38 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
438 AM CST SAT MAR 12 2011

WIZ046-047-051-052-056>060-062>072-131045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
438 AM CST SAT MAR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE WINDY TODAY AS STRONG LOW PRESSURE MOVES ACROSS THE
NORTHERN GREAT LAKES. WEST WIND GUSTS TO 40 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT WIND GUST REPORTS WOULD
BE APPRECIATED.

LMZ643>646-131045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
438 AM CST SAT MAR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT TODAY AS STRONG LOW PRESSURE MOVES
ACROSS THE NORTHERN GREAT LAKES BRINGING WEST WIND GUSTS TO
35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTH WINDS MAY APPROACH SMALL CRAFT CRITERIA ON TUESDAY AHEAD OF
LOW PRESSURE MOVING ACROSS SOUTHERN CANADA. SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AND INTO FRIDAY MORNING AS
ANOTHER STRONGER LOW MOVES JUST NORTH OF THE NORTHERN GREAT
LAKES.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Mar 12, 11:07 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 AM CST SAT MAR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HIGH SUST WINDS  KENOSHA AIRPORT         42.60N 87.93W
03/12/2011  M30 MPH          KENOSHA            WI   ASOS

&&

MBK

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.